MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0835
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right lobe of the liver using a ruby coil, a non-penumbra microcatheter, and a diagnostic catheter.During the procedure, the ruby coil was partially placed in the target location when the coil unintentionally detached.The microcatheter was retracted such that the ruby coil was situated inside the diagnostic catheter.The physician attempted to push the coil out of the diagnostic catheter using a guidewire, but was unsuccessful.While removing the diagnostic catheter, the ruby coil fractured.The physician was able to remove most of the fractured coil from the diagnostic catheter by hand.The remaining portion of the fractured coil was left in the target location.The procedure was completed using additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that this complaint was also submitted to the fda by the user facility.The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section a.Box 2.Age at time of event.2.Section a.Box 3a.Sex.3.Section e.Box 4.Initial reporter also sent report to fda.4.Section g.Box 2.Report source, company representative (b)(6), health professional (b)(6), user facility (b)(6).

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23726313
Report Number3005168196-2025-00385
Device Sequence Number16114718
Product Code HCG
UDI-Device Identifier00814548018386
UDI-Public00814548018386
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0835
Device Lot NumberF00000991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale